MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 8; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 8; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 74021268
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a tka, an irrigation and debridement treatment was required due to an opened wound on left knee (1.5 x 1.5 cm wound , near varicose vein).The wound was over the location of a large varicose vein patient had that was coagulated during surgery, it was very superficial and probably placed the area in a risk of wound healing.It seemed like the patient had fat necrosis of the area and slight cellulitis.The treatment consisted of sharping and excisional debridement of left knee down to pre-patellar fascia, followed by the aspiration of left knee, a pulsavac lavage of the wound, local tissue re-arrangement for total wound and flap area of 8 x 5 cm and the application of a negative pressure wound therapy.Four devices were associated with this event: jrny ii cr fem cocr np lt sz 8, journey tibia base np lt sz 7, jrny ii isrt xlpe dd lt sz 7-8 9mm and gii oval resurfacing pat 35mm.However, it is unknown how they failed.No other complications were reported.No device was explanted during irrigation and debridement.Or fluid culture results were negative growth, superficial tissue skin cultures as expected with skin flora; therefore, no infection was confirmed.Patient was on bactrim abx, he is doing very well and no wound is noted.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this journey ii cr retro study case reports an excisional debridement and irrigation was performed approximately 4 months post implantation, due to an open wound near a varicose vein on the left knee.Per email correspondence and the limited documentation provided, it was reported that it seemed like the patient had "fat necrosis of the area and slight cellulitis" and there was a low suspicion of periprosthetic joint infection.The patient was treated with an excisional debridement, an aspiration & lavage of the left knee, and local tissue rearrangement and flap, and the application of a negative pressure wound therapy.There were no devices explanted during the i&d.The patient was treated with antibiotics and is reported as doing very well.The patient impact beyond the i&d cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM COCR NP LT SZ 8
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11496053
Report Number1020279-2021-02182
Device Sequence Number14198129
Product Code JWH
UDI-Device Identifier00885556615294
UDI-Public00885556615294
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021268
Device Catalogue Number74021268
Device Lot NumberB1708198
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421035, GII OVAL RESURFACING PAT 35MM, 18BM01674; 74022227, JOURNEY TIBIABASE NP LT SZ 7, 18DM09704; 74025781, JRNY II ISRT XLPE DD LT SZ 7-8 9MM,17AM0; 71421035, GII OVAL RESURFACING PAT 35MM, 18BM01674; 74022227, JOURNEY TIBIABASE NP LT SZ 7, 18DM09704; 74025781, JRNY II ISRT XLPE DD LT SZ 7-8 9MM,17AM0
Outcome Attributed to Adverse Event Hospitalization;